Alert archive / Iowa / Snow Advisories in 2005

Snow Advisory 2, NWS Des Moines, IA

November 30, 200551 counties in Iowa

NWS Des Moines, IA issued this snow advisory at Nov 30, 2005, 4:03 AM CST for 51 counties in Iowa. It took effect at Nov 30, 2005, 10:58 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 4:03 AM CST (10:03 UTC)
In effect from
Nov 30, 2005, 10:58 AM CST
Expired
Dec 1, 2005, 6:00 AM CST
In force
19 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 301003
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CST WED NOV 30 2005

.LOW PRESSURE DEVELOPING OVER THE ROCKIES THIS MORNING WILL
ADVANCE EASTWARD INTO THE MISSOURI RIVER VALLEY LATER TODAY. THE
SYSTEM SHOULD THEN EXIT IOWA TO THE EAST OVERNIGHT PRODUCING A
PERIOD OF SNOW OVER MUCH OF THE STATE...WITH HIGHEST AMOUNTS
ACROSS THE NORTHWEST THIRD OF IOWA.

IAZ004>007-015>017-023>026-033>036-044>046-301730-
/O.NEW.KDMX.SN.Y.0002.051130T2100Z-051201T0600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON
403 AM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SNOW WILL DEVELOP ACROSS NORTHWEST AND NORTHERN IOWA DURING THE
AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS BEFORE
DIMINISHING TO FLURRIES OR ENDING ALTOGETHER AFTER MIDNIGHT.
SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 4
INCHES...WITH ISOLATED 5 INCH AMOUNTS POSSIBLE. BLOWING SNOW IS
NOT ANTICIPATED TO BE A PROBLEM WITH WINDS OF 10 MPH OR LESS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SMALL
4 follow-up statements
000 
WWUS43 KDMX 301658
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1058 AM CST WED NOV 30 2005

.LOW PRESSURE DEVELOPING OVER THE ROCKIES THIS MORNING WILL
ADVANCE EASTWARD INTO THE MISSOURI RIVER VALLEY LATER TODAY. THE
SYSTEM SHOULD THEN EXIT IOWA TO THE EAST BY THURSDAY MORNING PRODUCING A
PERIOD OF SNOW OVER MUCH OF THE STATE.

IAZ027-028-037>039-047>050-059>062-072>075-010100-
/O.EXB.KDMX.SN.Y.0002.051201T0000Z-051201T1200Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
1058 AM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
THURSDAY. 

SNOW WILL DEVELOP ACROSS NORTHWEST IOWA DURING THE AFTERNOON THEN
OVERSPREAD THE ENTIRE AREA TONIGHT.  SNOW TOTALS IN THE ADVISORY
AREA ARE EXPECTED TO VARY FROM 2 TO 4 INCHES...WITH ISOLATED 5
INCH AMOUNTS POSSIBLE. THE SNOW WILL EXIT THE AREA LATE TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ057-058-070-071-010100-
/O.EXA.KDMX.SN.Y.0002.051130T2100Z-051201T0600Z/
AUDUBON-GUTHRIE-CASS-ADAIR-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ATLANTIC...
GREENFIELD
1058 AM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SNOW WILL DEVELOP ACROSS NORTHWEST IOWA THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING HOURS BEFORE DIMINISHING TO FLURRIES AFTER
MIDNIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY
FROM 3 TO 4 INCHES...WITH ISOLATED 5 INCH AMOUNTS POSSIBLE.
BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM WITH WINDS OF 10
MPH OR LESS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ004>007-015>017-023>026-033>036-044>046-010100-
/O.CON.KDMX.SN.Y.0002.051130T2100Z-051201T0600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON
1058 AM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SNOW WILL DEVELOP ACROSS NORTHWEST AND NORTHERN IOWA DURING THE
AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS BEFORE
DIMINISHING TO FLURRIES AFTER MIDNIGHT. SNOW TOTALS IN THE
ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 4 INCHES...WITH
ISOLATED 5 INCH AMOUNTS POSSIBLE. BLOWING SNOW IS NOT ANTICIPATED
TO BE A PROBLEM WITH WINDS OF 10 MPH OR LESS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DONAVON
000 
WWUS43 KDMX 302145
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CST WED NOV 30 2005

.LOW PRESSURE OVER SOUTHERN NEBRASKA WILL MOVE ACROSS NORTHERN
MISSOURI OVERNIGHT. SNOW ACROSS THE WESTERN IOWA WILL OVER SPREAD
THE ENTIRE REGION TONIGHT AND WILL EXIT THE REGION BY THURSDAY
MORNING.  

IAZ081>086-092>097-010545-
/O.EXA.KDMX.SN.Y.0002.051201T0000Z-051201T1200Z/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
345 PM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE TO INCREASE IN INTENSITY OVER NORTHWEST IOWA
LATE THIS AFTERNOON THEN WILL OVER SPREAD MUCH OF IOWA THIS
TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 2
TO 5 INCHES. THE SNOW WILL TAPER OFF FROM WEST TO EAST AFTER
MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ004>007-015>017-023>026-033>036-044>046-057-058-070-071-010545-
/O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T0600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD
345 PM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO INCREASE IN INTENSITY OVER NORTHWEST IOWA
LATE THIS AFTERNOON THEN WILL OVER SPREAD MUCH OF IOWA THIS
TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 2
TO 5 INCHES. THE SNOW WILL TAPER OFF FROM WEST TO EAST AFTER
MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ027-028-037>039-047>050-059>062-072>075-010545-
/O.CON.KDMX.SN.Y.0002.051201T0000Z-051201T1200Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
345 PM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE TO INCREASE IN INTENSITY OVER NORTHWEST IOWA
LATE THIS AFTERNOON THEN WILL OVER SPREAD MUCH OF IOWA THIS
TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 2
TO 5 INCHES. THE SNOW WILL TAPER OFF FROM WEST TO EAST AFTER
MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DONAVON
000 
WWUS43 KDMX 010254
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CST WED NOV 30 2005

.LOW PRESSURE OVER SOUTHERN NEBRASKA WILL MOVE ACROSS NORTHERN
MISSOURI OVERNIGHT. SNOW MOVING ACROSS IOWA WILL EXIT THE REGION
BY THURSDAY MORNING.

IAZ004>007-015>017-023>026-033>036-044>046-057-058-070-071-010600-
/O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T0600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD
854 PM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO MOVE OVER IOWA TONIGHT. SNOW TOTALS IN THE
ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 5 INCHES BY MIDNIGHT.
THE SNOW WILL TAPER OFF AFTER MIDNIGHT WITH MINOR ACCUMULATIONS.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ027-028-037>039-047>050-059>062-072>075-081>086-092>097-011100-
/O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T1200Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
854 PM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

SNOW WILL CONTINUE TO MOVE OVER IOWA TONIGHT. SNOW TOTALS IN THE
ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 5 INCHES BY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDMX 011000
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CST THU DEC 1 2005

.LOW PRESSURE OVER MISSOURI WILL MOVE ACROSS ILLINOIS LATER THIS
MORNING ENDING THE SNOW OVER IOWA. UNTIL THAT TIME...EXPECT
PERIODS OF MAINLY LIGHT SNOW.

IAZ027-028-037>039-047>050-059>062-072>075-081>086-092>097-011200-
/O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T1200Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
400 AM CST THU DEC 1 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

SNOW WILL CONTINUE TO FALL ALONG AND EAST OF THE INTERSTATE 35
CORRIDOR EARLY THIS MORNING...THEN TAPER TO FLURRIES OR END
ALTOGETHER TOWARD SUNRISE.  ADDITIONAL SNOWS OF LESS THAN AN INCH
ARE ANTICIPATED WITH VISIBILITIES OF A FEW MILES. STORM TOTAL
SNOWS SHOULD REACH 2 TO 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SMALL

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Nov 30, 4:00 AM CST, 3 minutes earlier.

Area forecast discussion, Nov 30, 4:00 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CST WED NOV 30 2005

.DISCUSSION...
RATHER VIGOROUS WAVE WILL EJECT FROM THE ROCKIES TODAY AND PROVIDE
FORECAST PROBLEM IN THE SHORT TERM. RESPONSE FROM THE WAVE WILL BE
IN THE FORM OF INCREASING ISENTROPIC LIFT THROUGH THE DAY ALONG WITH
SUBSTANTIAL KINEMATIC FORCING BY THIS EVENING.  WILL SEE CLOUDS
INCREASE THROUGH THE MORNING AS WARM AIR ADVECTION/ISENTROPIC LIFT
TAKE OVER AS SURFACE RIDGE SLIDES TO THE EAST.  DEEPER SATURATION WL
OCCUR BY MID AFTERNOON IN THE NORTHWEST WITH SNOW DEVELOPING AFTER
MIDDAY.  THE SNOW WL THEN SPREAD EASTWARD THROUGH THE AFTERNOON AND
EVENING AS THE WAVE AND ASSOCIATED FORCING PASS ACRS IA.  GFS/NAM
HAVE NOW COME INTO RATHER CLOSE AGREEMENT AND QPF PLACEMENT AND
AMOUNTS WITH HEAVIEST BAND OF SNOW FROM NEAR EMMETSBURG ESE TO THE
KALO/KMIW AREA.  HIGHEST SNOW AMOUNTS APPEAR TO RANGE FROM 3 TO 5
INCHES IN THE EMMETSBURG AREAS WITH SLIGHTLY LESS SNOWFALL AS SYSTEM
PROGRESSES EAST. SNOW SHOULD TAPER FROM WEST TO EAST OVERNIGHT AS
WAVE AND LIFT MOVE RAPIDLY TO THE EAST.  FOR NOW HAVE GONE WITH SNOW
ADVISORY IN NORTHWEST THIRD FROM MID AFTERNOON UNTIL MIDNIGHT WHERE
HEAVIEST AMOUNTS WITH THIS SYSTEM SHOULD OCCUR.  WL LET DAYSHIFT
DETERMINE IF AMOUNTS FARTHER EAST WL WARRANT AN ADVISORY THERE FOR
TONIGHT.  REMAINDER OF THE CWA WL ALSO RECEIVE SNOWFALL WITH AMOUNTS
TAPERING TO ABOUT AN INCH ALONG WITH MISSOURI BORDER NEAR BEDFORD.

SFC RIDGE WL BUILD INTO THE STATE ON THURSDAY WITH REINFORCING SHOT
OF COOLER AIR.  WL LIKELY SEE THE COLDEST TEMPERATURES OF THE SEASON
ON THURSDAY NIGHT WITH RELATIVELY LIGHT WINDS AND WHAT SHOULD BE
SOME CLEAR SKIES.  THIS WL HAVE TO BE MONITORED AS CLOUDS MAY BEGIN
TO CREEP BACK IN FROM THE SOUTHWEST.  HAVE GENERALLY STAYED AT OR
BELOW GUIDANCE THROUGH FRIDAY GIVEN CLOUDS AND THEN FRESH SNOW COVER
INHIBITING TEMPS. NEXT SHOT OF ISENTROPIC LIFT BEGINS ON FRIDAY BUT
IT APPEARS TO BE SOMEWHAT SLOWER THAN PREVIOUSLY THOUGHT AND HAVE
TRIMMED BACK SOME ON TIMING.  THEREAFTER...NORTHWEST FLOW AND HODGE
PODGE OF WAVES IN FLOW MAKE TIMING AND LOCATIONS OF PCPN DIFFICULT
AT BEST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY FOR NORTHWEST THIRD
3 PM THIS AFTERNOON TO MIDNIGHT TONIGHT.

&&

COGIL
Hazardous weather outlook, Nov 29, 5:45 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
545 PM CST TUE NOV 29 2005

IAZ004>007-015-016-023-024-033>035-044-045-301200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
545 PM CST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS FORECAST FOR LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT. SOME MINOR ACCUMULATIONS ARE EXPECTED WITH THIS
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ017-025>028-036>039-046>050-057>062-070>075-081>086-092>097-
301200-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
545 PM CST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS FORECAST FOR LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT. SOME MINOR ACCUMULATIONS ARE EXPECTED WITH THIS
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Snow Advisories in Iowa, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.